Alert archive / Texas / Beach Hazards Statements in 2018
Beach Hazards Statement 1, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Mar 27, 2018, 4:19 AM CDT for 4 counties in Texas. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2018, 4:19 AM CDT (09:19 UTC)
- Expired
- Mar 29, 2018, 4:00 PM CDT
- In force
- 60 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WHUS44 KHGX 270919 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 419 AM CDT TUE MAR 27 2018 ...HIGH RIP CURRENT RISK IS IN EFFECT... .A LONG FETCH OF MODERATE ONSHORE WINDS WILL PRODUCE ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. BEACHGOERS SHOULD MAKE SURE TO SWIM NEAR A LIFEGUARD IF ENTERING THE WATER. TXZ214-236>238-280300- /O.NEW.KHGX.BH.S.0001.180327T0919Z-180328T0300Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 419 AM CDT TUE MAR 27 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS, WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS * TIMING...THROUGH THIS EVENING. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS ON GULF-FACING BEACHES... ESPECIALLY NEAR PIERS, JETTIES AND ROCK GROINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
4 follow-up statements
413 WHUS44 KHGX 272047 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 PM CDT TUE MAR 27 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT... .A LONG FETCH OF MODERATE ONSHORE WINDS WILL PRODUCE ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON AND AGAIN WEDNESDAY. BEACHGOERS SHOULD MAKE SURE TO SWIM NEAR A LIFEGUARD IF ENTERING THE WATER. TXZ214-236>238-280500- /O.EXT.KHGX.BH.S.0001.000000T0000Z-180329T0600Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 347 PM CDT TUE MAR 27 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE WEDNESDAY... * HAZARDS...ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS * TIMING...THROUGH LATE WEDNESDAY. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS ON GULF- FACING BEACHES... ESPECIALLY NEAR PIERS, JETTIES AND ROCK GROINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
503 WHUS44 KHGX 280858 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 358 AM CDT WED MAR 28 2018 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT... .ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES. BEACHGOERS SHOULD MAKE SURE TO SWIM NEAR A LIFEGUARD IF ENTERING THE WATER. TXZ214-236>238-290600- /O.CON.KHGX.BH.S.0001.000000T0000Z-180329T0600Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 358 AM CDT WED MAR 28 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HAZARDS...ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS. * TIMING...THROUGH TONIGHT. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS ON GULF- FACING BEACHES... ESPECIALLY NEAR PIERS, JETTIES AND ROCK GROINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
013 WHUS44 KHGX 281546 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1046 AM CDT WED MAR 28 2018 ...HIGH RIP CURRENT RISK EXTENDED THROUGH THURSDAY AFTERNOON... .ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES. BEACHGOERS SHOULD MAKE SURE TO SWIM NEAR A LIFEGUARD IF ENTERING THE WATER. TXZ214-236>238-290300- /O.EXT.KHGX.BH.S.0001.000000T0000Z-180329T1800Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 1046 AM CDT WED MAR 28 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY AFTERNOON... * HAZARDS...ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS. * TIMING...THROUGH THURSDAY AFTERNOON. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS ON GULF- FACING BEACHES... ESPECIALLY NEAR PIERS, JETTIES AND ROCK GROINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
688 WHUS44 KHGX 290914 CFWHGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 414 AM CDT THU MAR 29 2018 ...HIGH RIP CURRENT RISK TODAY... .ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES. BEACHGOERS SHOULD MAKE SURE TO SWIM NEAR A LIFEGUARD IF ENTERING THE WATER. TXZ214-236>238-291715- /O.EXT.KHGX.BH.S.0001.000000T0000Z-180329T2100Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 414 AM CDT THU MAR 29 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * HAZARDS...ELEVATED SURF AND A HIGH RISK OF RIP CURRENTS. TIDE LEVELS 1 TO 2 FEET ABOVE NORMAL. * TIMING...THROUGH THURSDAY AFTERNOON. * POTENTIAL IMPACTS...HAZARDOUS SWIMMING CONDITIONS ON GULF- FACING BEACHES... ESPECIALLY NEAR PIERS, JETTIES AND ROCK GROINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Mar 27, 3:48 AM CDT, 31 minutes earlier.
Area forecast discussion, Mar 27, 3:48 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
348 AM CDT Tue Mar 27 2018
.DISCUSSION...
Skies are cloudy across all of Southeast Texas early this morning.
Gusty south winds are helping to keep temperatures steady in the
low to mid 70s, which are generally around 15 to 20 degrees above
normal lows for this time of the month. Before the day comes to an
end, we might tie or set record high minimum temperatures for the
27th. The forecast has not been changed much this morning. Still
anticipating increasing shower and thunderstorm chances over the
next couple of days - especially Wednesday through early Thursday
morning - as the mid/upper level low currently in the vicinity of
the southwest Arizona area moves eastward across the state. Storms
will be developing along and ahead of the storm system's cold front
with out greatest chances increasing out west later on tonight,
areawide during the day tomorrow and tomorrow evening, then decreasing
from west to east late tomorrow night through Thursday morning.
Very deep moisture levels will support locally heavy rainfall and
the risk of strong to severe thunderstorm development with this
system. Current thinking has rainfall amounts averaging 1 to 3
inches with locally higher amounts possible. These numbers are
below flash flood guidance values, so no Flash Flood Watch is
anticipated at this time. Good lift/dynamics ahead of the front
will be supportive of possible strong to severe thunderstorm
development, mainly on Wednesday (large hail, damaging winds, and
isolated tornadoes will be possible). Will continue to indicate
improving weather from west to east as the day progresses on
Thursday. Cooler low temperatures, lower humidities and drier
weather closes out the week followed by a gradual warmup over the
weekend with a return of onshore winds. Look for another cold
front to possibly arrive around the start of next week. 42
&&
.MARINE...
Moderate onshore winds and elevated seas will prevail into
Wednesday. A small craft advisory remains in effect for the Gulf
waters. Observed conditions aren't quite there for the nearshore
waters, but prefer to see if we start seeing some higher seas
arriving later this morning before modifying the advisory area (seas
are currently 9ft at 42019). If not, the next shift may be able to
downgrade it to caution flags.
Appears there will be a high risk of rip currents again today
considering the increase in surf size so will go ahead and issue a
beach hazards statement through this evening.
Unsettled wx, with periods of showers and thunderstorms are expected
ahead of and along a weak frontal boundary that'll be sagging toward
the coast Wednesday afternoon into early Thursday (there's some
uncertainty in regards to frontal timing). A brief period of
offshore winds can be expected in the wake of the front, but they
will veer to the southeast by late Friday. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 84 68 75 60 78 / 40 70 80 70 30
Houston (IAH) 85 69 80 64 80 / 30 50 70 80 50
Galveston (GLS) 79 71 77 66 74 / 30 30 50 80 60
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through this evening for the
following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&Hazardous weather outlook, Mar 27, 3:57 AM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 357 AM CDT Tue Mar 27 2018 TXZ163-164-176>179-195>200-210>213-226-227-281200- Austin-Brazos-Burleson-Colorado-Fort Bend-Grimes-Harris-Houston- Liberty-Madison-Montgomery-Polk-San Jacinto-Trinity-Walker-Waller- Washington-Wharton- 357 AM CDT Tue Mar 27 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight A slow moving storm system will bring increasing shower and thunderstorm chances to the area, beginning this afternoon but more likely starting tonight. Some locations in and around the Brazos Valley area could see locally heavy rainfall, and some strong to severe thunderstorms will be possible too. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A slow moving storm system will bring increasing shower and thunderstorm chances to the area, especially Wednesday through Thursday morning. Some locations could see locally heavy rainfall, and some strong to severe thunderstorms will be possible too. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed tonight through Thursday morning. GMZ330-335-350-355-370-375-TXZ214-235>238-281200- Brazoria-Chambers- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston-Galveston Bay-Jackson-Matagorda-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 357 AM CDT Tue Mar 27 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Moderate to strong southerly winds, elevated seas and an elevated rip current risk will persist. Small craft advisories may be needed at times. Elevated surf along area beaches will increase the rip current risk...especially near structures such as jetties, piers and rock groins. Swim near a lifeguard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moderate to strong southerly winds, elevated seas and an elevated rip current risk will persist on Wednesday. A slow moving storm system will bring increasing shower and thunderstorm chances to the area Wednesday through Thursday morning. Some locations could see locally heavy rainfall, and some strong to severe thunderstorms will be possible too. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed Wednesday through Thursday morning.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:01 PM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more | 41 hr |
Nearby
Beach Hazards Statements in Texas, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.